Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 21, 2015, 12:13 AM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2015, 12:13 AM CDT (05:13 UTC)
- Expired
- May 21, 2015, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blanco County, TX, Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:00 AM CDT | FLASH FLOOD | 5 Ne Granite Shoals, TX | FLOODING REPORTED ON CR 120. |
| May 21, 3:00 AM CDT | FLASH FLOOD | Inks Lake State Park, TX | FLOODING REPORTED ALONG FM 2342 AND CR 116. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 167 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
255
WGUS54 KEWX 210513
FFWEWX
TXC031-053-299-210815-
/O.NEW.KEWX.FF.W.0042.150521T0513Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LLANO COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN BURNET COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 315 AM CDT
* AT 1212 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN FROM BERTRAM TO 15 MILES SOUTH OF LLANO TO JOHNSON CITY.
DOPPLER RADAR SHOWS UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
3050 9872 3070 9873
$$
CP4 follow-up statements
373
WGUS74 KEWX 210554
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT THU MAY 21 2015
TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
1254 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...
AT 1248 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS AN AREA BETWEEN BERTRAM...INKS LAKE AND JOHNSON
CITY. DOPPLER RADAR ESTIMATES SHOW UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. RAIN GAUGES AT 10 NNE OF WILLOW CITY INDICATE 2.58
INCHES...SANDY CREEK NEAR KINGSLAND INDICATE 2.38 INCHES AND 6 SSE
OF BURNET INDICATE 1.82 INCHES HAVE ALREADY FALLEY. FLASH FLOODING
IS EXPECTED TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
3050 9872 3070 9873
$$
CP157
WGUS74 KEWX 210653
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
153 AM CDT THU MAY 21 2015
TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
153 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...
AT 147 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAINS
ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES UP TO FOUR INCHES OF
RAIN HAVE ALREADY FALLEN. THE RAIN GAUGES AT SANDY CREEK AT
KINGSLAND INDICATED 2.79 INCHES AND 6 SSE OF BURNET INDICATED
2.27 INCHES HAVE FALLEN. FLASH FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/2 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
3050 9872 3070 9873
$$
CP490
WGUS74 KEWX 210751
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 AM CDT THU MAY 21 2015
TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
251 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...
AT 249 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAIN
ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES UP TO FOUR INCHES OF
RAIN HAVE ALREADY FALLEN. RAIN GAUGES AT SANDY CREEK AT KINGSLAND
INDICATED 2.89 INCHES AND 6 SSE OF BURNET INDICATED 2.30 INCHES HAVE
FALLEN. FLASH FLOODING WILL CONTINUE DUE TO THE EARLIER HEAVY RAINS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/2 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
3050 9872 3070 9873
$$
CP285
WGUS74 KEWX 210821
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT THU MAY 21 2015
TXC031-053-299-210830-
/O.EXP.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
321 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET AND NORTHERN BLANCO COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HOWEVER...IT HAS BEEN REPLACED WITH A SMALL STREAM
FLOOD ADVISORY. SOME SMALL STREAMS WILL CONTINUE TO RUN HIGH DUE TO
THE EARLIER HEAVY RAINS.
LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
3050 9872 3070 9873
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 10:03 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 20, 10:03 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 PM CDT WED MAY 20 2015 .UPDATE... WE HAVE INCREASING CONFIDENCE IN A HEAVY RAIN EVENT DEVELOPING FOR THE HILL COUNTRY AND EDWARDS PLATEAU LATE THIS EVENING INTO EARLY THURSDAY MORNING. PERSISTENT CONVECTION STARTED EARLIER BY A COLD FRONT TO THE NORTH OF THE AREA HAS GENERATED A MESOSCALE CONVECTIVE VORTEX...CENTERED OVER NORTHWESTERN EDWARDS COUNTY. THIS MCV...ALONG WITH THE DIURNAL DEVELOPMENT OF THE SOUTHERLY LOW LEVEL JET BRINGING UNSEASONABLY MOIST AIR INTO THE THUNDERSTORM COMPLEX...INDICATES STORMS COULD PERSIST THROUGH THE NEXT 4-6 HOURS. STORM MOTIONS ARE VERY SLOW...EXACERBATING RAINFALL AMOUNTS...WHICH COULD AVERAGE 2-4 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES. A FLASH FLOOD WATCH WAS JUST ISSUED TO COVER THE POSSIBILITIES OVERNIGHT. && .PREV DISCUSSION... /ISSUED 847 PM CDT WED MAY 20 2015/ UPDATE... JUST SENT AN UPDATE TO INCREASE POPS IN THE NORTHWESTERN HALF OF THE AREA AS THUNDERSTORM DEVELOPMENT HAS REMAINED PERSISTENT ALONG THE COLD FRONT AS IT CONTINUES TO SAG SOUTH. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE EDWARDS PLATEAU AND NORTHERN RIO GRANDE PLAINS THROUGH MIDNIGHT. PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 20 2015/ AVIATION... /00Z TAFS/ CURRENTLY AREA SITES REPORT VFR CONDITIONS AND EXPECTED TO REMAIN THAT WAY THROUGH MIDNIGHT TONIGHT. AFTERWARD...CIGS WILL LOWER TO MVFR/IFR CONDITIONS OVERNIGHT INTO MID DAY THURSDAY. A COLD FRONT IS FORECAST TO PUSH ACROSS THE HILL COUNTRY AND EXPECTED TO STALL ALONG THE ESCARPMENT AROUND 05Z TONIGHT. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY BUT AT THIS TIME...OUR THINKING IS FOR CONVECTION TO STAY JUST TO THE NORTH OF THE I-35 TERMINALS WITH SHOWER ACTIVITY GETTING INTO KDRT FROM 02Z TO 05Z TONIGHT. WINDS WILL GENERALLY BE FROM THE EAST AT 5 TO 10 KNOTS. PREV DISCUSSION... /ISSUED 612 PM CDT WED MAY 20 2015/ UPDATE... JUST UPDATED ALL GRIDS AND TEXT FORECASTS TO LOWER POPS SOUTHEAST THROUGH 12Z THURSDAY...LOWER POPS THIS EVENING FOR THE I-35 CORRIDOR...AND TO INCLUDE SEVERE THUNDERSTORM WATCH 192 UNTIL MIDNIGHT FOR EDWARDS AND VAL VERDE COUNTIES. ALL HOURLY FORECAST VARIABLES WERE ALSO UPDATED THROUGH 12Z THURSDAY. IN BRIEF... CONVECTION IS A LITTLE FURTHER NORTH/WEST THAN PREVIOUS HI-RES MODELS PROJECTED...BUT WE STILL EXPECT AN INCREASE IN STORM COVERAGE LATER TONIGHT AS THE COLD FRONT CONTINUES TO SAG SOUTH TOWARD OUR AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL THIS EVENING. PREV DISCUSSION... /ISSUED 241 PM CDT WED MAY 20 2015/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ALREADY THIS AFTERNOON SHOWERS AND STORMS WERE FIRING EAST OF THE I35 CORRIDOR AS INSTABILITY IS OVERCOMING WEAK MORNING CAPPING. THIS ISOLATED TO SCATTERED POTENTIAL SHOULD CONTINUE THROUGH THE DAYLIGHT HOURS WHERE THE SUN IS EFFICIENTLY DESTABILIZING THE SURFACE ATMOSPHERE. OUT WEST...HIGH INSTABILITY AND AN APPROACHING COLD FRONT FROM THE NORTH IS INTERACTING WITH A DRY LINE PRODUCING ISOLATED STRONG TO SEVERE CONVECTION IN THE BIG BEND AREA AND OFF THE MEXICAN MOUNTAINS. AS THE COLD FRONT CONTINUES TO APPROACH...EXPECTING THIS ACTIVITY TO ORGANIZE INTO A CLUSTER OF STRONG STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE EASTWARD PROPAGATION OF THIS ACTIVITY IS THE QUESTION. IT LOOKS LIKE THE COLD FRONT WILL PUSH TO THE NORTHERN PERIPHERY COUNTIES AFTER 00Z AND DEVELOP STORMS ALONG IT AND WEST OF THE I35 CORRIDOR. AFTER DARK...THE STORM INTENSITY SHOULD SUBSIDE AND THEN THE THREAT BECOMES THE LOCALLY HEAVY RAIN THREAT AS IT HAS BEEN THE LAST FEW DAYS. THURSDAY IS LOOKING LIKE ANOTHER SIMILAR SET UP TO TODAY WITH THE FRONT NOW STALLED TO OUR NORTH. SHOULD BE THE FOCUS FOR SHOWER AND STORM ACTIVITY TOMORROW AFTERNOON. ANOTHER SUBTLE UPPER LEVEL SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW IS EXPECTED TO ENHANCE QPF RATES ALONG THE RGV THURSDAY NIGHT WHICH WILL CREATE ANOTHER CHANCE FOR LOCALLY HEAVY RAIN. LONG TERM (FRIDAY THROUGH WEDNESDAY)... MODELS CONTINUE TO ADVERTISE STRONG AMPLIFICATION OF THE UPPER LEVEL LOW OVER THE ROCKIES DUE A FAST MOVING SHORTWAVE ORIGINATING FROM THE PACIFIC NORTHWEST. AS THIS FEATURE ROUNDS THE LOW...THE LOW ITSELF PROGRESSES EASTWARD. 300 MB WINDS BEGIN TO INCREASE SATURDAY AFTERNOON OVERTOP A VERY MOIST AIRMASS CHARACTERIZED BY PWAT VALUES RANGING FROM 1.75 TO 2 INCHES. WITH A HEALTHY SOUTHERLY LLJ...EMBEDDED SHORTWAVE...AND 300 MB RIGHT EXIT REGION OVER SOUTH CENTRAL TEXAS OVERNIGHT SATURDAY ADVERTISED ON BOTH MODELS BUT ESPECIALLY ON THE ECMWF...HEAVY RAINS LOOK LIKELY BEGINNING SATURDAY EVENING THROUGH AS FAR AS MONDAY AFTERNOON. QPF TOTALS LOOKS TO RANGE FROM 3-4 INCHES ACROSS MUCH OF THE WESTERN CWA AND 2-3 INCHES IN THE EAST WITH ISOLATED AMOUNTS UP TO 6 OR 7 INCHES NOT OUT OF THE QUESTION. THE DETAILS ARE A BIT LESS CLEAR BEYOND MONDAY AS A MORE BROAD PATTERN WILL DEVELOP IN THE WESTERN CONUS. IT LOOKS LIKE AT LEAST A FEW DAYS OF DRIER CONDITIONS WILL BE AROUND MID WEEK BEFORE ANOTHER WEAKER SHORTWAVE COMES ON THE PACIFIC SHORE AND RAIN RETURNS TO THE FORECAST LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 79 67 83 70 / 40 40 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 68 79 67 83 70 / 30 40 40 40 40 NEW BRAUNFELS MUNI AIRPORT 70 81 68 83 70 / 30 50 40 40 40 BURNET MUNI AIRPORT 66 75 64 80 69 / 40 40 40 40 40 DEL RIO INTL AIRPORT 70 81 70 85 70 / 60 50 60 30 40 GEORGETOWN MUNI AIRPORT 66 76 65 82 70 / 40 40 40 50 40 HONDO MUNI AIRPORT 70 82 69 84 70 / 30 50 50 30 40 SAN MARCOS MUNI AIRPORT 69 79 67 83 70 / 30 40 40 40 40 LA GRANGE - FAYETTE REGIONAL 70 82 70 83 70 / 20 50 30 50 30 SAN ANTONIO INTL AIRPORT 70 81 69 84 70 / 30 50 40 40 40 STINSON MUNI AIRPORT 70 82 70 84 70 / 30 50 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...REAL...UVALDE...VAL VERDE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 20, 7:35 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 AM CDT WED MAY 20 2015 TXZ171>173-183>194-202>209-217>225-228-211245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 735 AM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY THROUGH EARLY SATURDAY. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER INTO MONDAY. A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.
In the hours before
Special weather statement, May 20, 9:12 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT WED MAY 20 2015
TXZ172-210300-
BURNET TX-
912 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL
1000 PM CDT...
AT 911 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURNET...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURNET...BUCHANAN DAM...INKS LAKE STATE PARK...SUNNYLANE AND LAKE
VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3069 9817 3068 9821 3070 9839 3072 9840
3074 9837 3075 9840 3082 9840 3083 9838
3085 9841 3103 9841 3103 9803
TIME...MOT...LOC 0211Z 178DEG 9KT 3074 9830Special weather statement, May 20, 9:31 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 PM CDT WED MAY 20 2015 TXZ171-210315- LLANO TX- 931 PM CDT WED MAY 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 1015 PM CDT... AT 930 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASTELL...OR 14 MILES SOUTHWEST OF LLANO...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LLANO...FIELD CREEK...VALLEY SPRING...PRAIRIE MOUNTAIN...BABY HEAD AND CASTELL. LAT...LON 3063 9873 3050 9896 3092 9896 3092 9861 TIME...MOT...LOC 0230Z 142DEG 20KT 3065 9889 ZEITLER
Special weather statement, May 20, 9:44 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT WED MAY 20 2015
TXZ183>186-188-210330-
EDWARDS TX-VAL VERDE TX-GILLESPIE TX-REAL TX-KERR TX-
944 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...EDWARDS...
NORTHEASTERN VAL VERDE...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KERR
COUNTIES UNTIL 1030 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNCTION TO 10 MILES
EAST OF JUNO...AND MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...HUNT...KERR WILDLIFE MANAGEMENT AREA...
CARTA VALLEY...MOUNTAIN HOME...FLOUR MILLS...HARPER...US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE...PRADE RANCH...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...THE INTERSECTION OF I-10 AND U.S 290...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE...VINEGARONE AND DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3029 10068 3029 9933 3011 9919 2964 10075
3018 10102
TIME...MOT...LOC 0243Z 308DEG 12KT 3054 9970 3016 10093Special weather statement, May 20, 10:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT WED MAY 20 2015
TXZ171-183>186-188-190-210430-
BLANCO TX-EDWARDS TX-LLANO TX-VAL VERDE TX-GILLESPIE TX-REAL TX-
KERR TX-
1033 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL...SOUTHWESTERN
LLANO...EDWARDS...NORTHWESTERN BLANCO...EAST CENTRAL VAL VERDE...
GILLESPIE AND NORTHWESTERN KERR COUNTIES UNTIL 1130 PM CDT...
AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASTELL TO 6 MILES
NORTHWEST OF LOMA ALTA...AND MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...LOMA ALTA...KERR
WILDLIFE MANAGEMENT AREA...PRAIRIE MOUNTAIN...OXFORD...BLOWOUT...
MOUNTAIN HOME...ECKERT...FLOUR MILLS...TIVYDALE...CRABAPPLE...DOSS...
HARPER...CHERRY SPRING...WILLOW CITY...ENCHANTED ROCK STATION...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE AND THE INTERSECTION OF
I-10 AND U.S 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3044 9837 2971 10056 3001 10095 3029 10013
3029 9930 3050 9931 3050 9897 3067 9896
3070 9889
TIME...MOT...LOC 0333Z 300DEG 10KT 3065 9890 3001 10081Special weather statement, May 20, 11:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT WED MAY 20 2015
TXZ171-184>188-190-210515-
BLANCO TX-EDWARDS TX-LLANO TX-BANDERA TX-GILLESPIE TX-REAL TX-
KERR TX-
1131 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR REAL...SOUTHWESTERN LLANO...
CENTRAL EDWARDS...NORTHWESTERN BLANCO...NORTHWESTERN BANDERA...
GILLESPIE AND KERR COUNTIES UNTIL 1215 AM CDT...
AT 1130 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OXFORD TO 13 MILES
SOUTHEAST OF FLOUR MILLS...AND MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...HUNT...
INGRAM...STONEWALL...KERR WILDLIFE MANAGEMENT AREA...SANDY...
OXFORD...BLOWOUT...MOUNTAIN HOME...KERRVILLE STATE PARK...ECKERT...
CRABAPPLE...DOSS...HARPER...CAIN CITY...LBJ STATE PARK AND ROCKY
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3036 9825 3014 9884 3014 9892 3011 9892
2962 10017 2962 10028 2993 10061 3029 9976
3029 9930 3048 9930 3050 9897 3063 9896
3073 9871
TIME...MOT...LOC 0430Z 302DEG 23KT 3064 9870 2992 10048Special weather statement, May 21, 12:10 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT THU MAY 21 2015
TXZ171-172-186>190-210615-
KENDALL TX-BURNET TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-
KERR TX-
1210 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET...KENDALL...BLANCO...NORTHERN BANDERA...GILLESPIE AND EASTERN
KERR COUNTIES UNTIL 115 AM CDT...
AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERTRAM TO NEAR
CASTELL TO NEAR ROUND MOUNTAIN TO LUCKENBACH TO 7 MILES NORTH OF
CYPRESS CREEK TO NEAR KERR WILDLIFE MANAGEMENT AREA... AND MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...HUNT...GRANITE SHOALS...HORSESHOE BAY...INGRAM...
MEADOWLAKES...JOHNSON CITY...STONEWALL AND HIGHLAND HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3077 9801 3004 9834 2974 9871 2968 9940
3008 9953 3043 9903 3066 9860
TIME...MOT...LOC 0508Z 333DEG 23KT 3068 9817 3063 9854 3045 9843 3032
9849 3017 9875 3012 9897 3007 9943
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:07 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
| May 20, 8:18 PM CDT | Special Weather Statement | EWX | Travis | 27 min |
| May 20, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 38 min |
| May 20, 8:54 PM CDT | Special Weather Statement | EWX | Bandera, Kerr, Real, Uvalde, Zavala | 51 min |
| May 20, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 42 min |
| May 20, 9:12 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 20, 9:31 PM CDT | Special Weather Statement | EWX | Llano | 44 min |
| May 20, 9:44 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 20, 9:58 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 10 hr |
| May 20, 10:33 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie | 57 min |
| May 20, 10:40 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 20, 11:13 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 5 hr |
| May 20, 11:31 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie, Kerr, Llano, Real | 44 min |
| May 20, 11:55 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| May 21, 12:10 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr | 65 min |
| May 21, 12:19 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| May 21, 12:27 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall | 3 hr |
| May 21, 12:46 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 21, 12:58 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| May 21, 1:13 AM CDT | Special Weather Statement | EWX | Bandera | 62 min |
| May 21, 1:18 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| May 21, 2:10 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 2:14 AM CDT | Special Weather Statement | EWX | Maverick | 61 min |
| May 21, 2:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 21, 2:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 21, 2:38 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 3:07 AM CDT | Special Weather Statement | EWX | Dimmit | 53 min |
| May 21, 3:20 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 115 min |
| May 21, 3:34 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 56 min |
| May 21, 3:44 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 21, 3:50 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:01 AM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
| May 21, 4:18 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| May 21, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 46 min |
| May 21, 5:26 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 6:48 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 21, 6:59 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.